Alert archive / New Jersey / Areal Flood Advisories in 2012
Areal Flood Advisory 155, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 23, 2012, 6:26 PM EDT for Gloucester County, New Jersey. It was in force for 61 min.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2012, 6:26 PM EDT (22:26 UTC)
- Expired
- Aug 23, 2012, 7:27 PM EDT
- In force
- 61 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County Gloucester County, NJ
The radar
The Philadelphia radar (KDIX), 67 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483 WGUS81 KPHI 232226 FLSPHI FLOOD ADVISORY NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 626 PM EDT THU AUG 23 2012 NJC015-240030- /O.NEW.KPHI.FA.Y.0155.120823T2226Z-120824T0030Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLOUCESTER NJ- 626 PM EDT THU AUG 23 2012 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * FLOOD ADVISORY FOR... CENTRAL GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY... * UNTIL 830 PM EDT * AT 623 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SLOW MOVING THUNDERSHOWER OVER THE CENTRAL PART OF THE COUNTY. DOPPLER RADAR ESTIMATES INDICATE THAT UP TO 1.5 INCHES OF RAIN HAS OCCURRED IN AROUND THE PITMAN AREA. THIS AMOUNT OF RAIN WILL PRODUCE SOME FLOODING ON ROADWAYS IN AREAS OF POOR DRAINAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS... HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. A FLOOD ADVISORY MEANS PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT. && LAT...LON 3978 7524 3977 7505 3968 7498 3965 7518 $$ GORSE
1 follow-up statement
378 WGUS81 KPHI 232327 FLSPHI FLOOD ADVISORY NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 727 PM EDT THU AUG 23 2012 NJC015-232336- /O.CAN.KPHI.FA.Y.0155.000000T0000Z-120824T0030Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLOUCESTER NJ- 727 PM EDT THU AUG 23 2012 ...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR CENTRAL GLOUCESTER COUNTY... THE EARLIER SLOW MOVING STORM THAT PRODUCED LOCALLY HEAVY RAIN HAS DISSIPATED. THEREFORE, THE FLOOD ADVISORY HAS BEEN CANCELLED. LAT...LON 3978 7524 3977 7505 3968 7498 3965 7518 $$ GORSE
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 23, 3:41 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 23, 3:41 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 341 PM EDT THU AUG 23 2012 .SYNOPSIS... HIGH PRESSURE SHOULD REMAIN IN CONTROL OF OUR REGION THROUGH EARLY NEXT WEEK, HOWEVER, A COASTAL LOW PRESSURE LOOKS TO FORM ON FRIDAY AND MOVE INLAND ON SATURDAY ACROSS OUR REGION. THE LOW WILL PULL OUT TO SEA BY MONDAY BEFORE A COLD FRONT SWINGS THROUGH BY TUESDAY. THIS FRONT MAY BEGIN TO INTERACT WITH THE REMNANTS OF TROPICAL STORM ISSAC BY MID-WEEK WHILE HIGH PRESSURE TRIES TO BUILD BACK IN ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... BOTH THE GFS AND WRF-NMMB INITIALIZATION WAS PRETTY GOOD AND EVEN OFF THE 12Z SOUNDINGS AND BOTH MODELS WERE GIVEN EQUAL WEIGHTING. A COUPLE OF SHOWERS HAVE FORMED ALONG THE BAY AND SEA BREEZE CONVERGENCE IN CUMBERLAND COUNTY. THIS APPEARS TO BE THE HOT SPOT (OR SOFT SPOT IN THE CAPPING) IN OUR CWA. THE CU FIELD ELSEWHERE WHERE A COUPLE OF OTHER ISOLATED SHOWERS FORMED HAVE SINCE WEAKENED. A STATUS QUO IS FORECAST FOR TONIGHT AS WE ARE EXPECTING THE CU TO DISSIPATE AND SOME CIRRUS ASSOCIATED WITH OUR SEMI PERMANENT 250MB JET TO CONTINUE THRU THE NIGHT. WE ARE EXPECTING SOME PATCHY FOG TO FORM TOWARD MORNING. BUT CONFIDENCE ON THIS REMAINS AVERAGE AS IT WILL DEPEND SOMEWHAT ON THE THICKNESS OF THE CIRRUS. WE HAD LESS FOG THIS PAST MORNING THAN WE ANTICIPATED. CONTINUING WITH AN AIR MASS MODIFICATION, WE BUMPED UP MIN TEMPS SLIGHTLY FROM LAST NIGHT'S VALUE, MAYBE A DEGREE OR TWO IN MOST AREAS. IT APPEARS TO BE A STAT GUIDANCE BLEND FOE MOST AREAS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... ANOTHER WARM LATE SUMMER DAY IN STORE FOR FRIDAY. WE ARE NOT SEEING AS MUCH CAPPING AS TODAY, BUT OVERALL AVAILABLE MOISTURE APPEARS LIMITED. MOST SFC BASED CAPES ARE LESS THAN 500J WHICH WOULD INFER ISOLATED CONVECTION AT BEST. HI RES MESOSCALE MODELING IS SUGGESTION NO PCPN AT ALL. VIEWING THE FORECAST SOUNDINGS WE BELIEVE OVERALL THIS WOULD BE CORRECT AS AN AVERAGE FOR OUR CWA, BUT THERE BE AN ISOLATED TSRA IN THE WESTERN PART OF OUR CWA WHERE INSTABILITY IS FORECAST TO BE GREATEST. COVERAGE AND CONFIDENCE TOO LOW TO INCLUDE WITH THIS PACKAGE. A SEA BREEZE FRONT SHOULD FORM AGAIN ON FRIDAY, BUT RIGHT NOW THE GREATEST FCST INSTABILITY IS NOT NEAR THIS EXPECTED BOUNDARY. WE WILL REMAIN IN THE ENTRANCE REGION OF THE 250MB JET, SO SOME MORE CIRRUS ON TOP OF THE WDLY SCATTERED CU ARE POSSIBLE. FORECAST 1000-850MB THICKNESSES AND SOUNDINGS ARE SUGGESTING ABOUT A 1-2F BUMP UP IN MAX TEMPS FROM TODAY AND MORE UNIFORMITY THAN AVERAGE ACROSS OUR CWA (EXCEPT FOR THE IMMEDIATE COAST AND FAR NORTHWEST). WE ARE CLOSER OVERALL TO NAM MOS. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... WHAT WAS ONCE THOUGHT TO BE A DRY WEEKEND NOW LOOKS AS THOUGH SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE. THIS IS ALL THANKS TO THE PREVIOUSLY DISCUSSED MID-LEVEL CUTOFF LOW FORMING NEAR AN OLD BAROCLINIC ZONE OFFSHORE. PRIOR ASSESSMENTS OF THIS FEATURE KEPT IT WELL OFFSHORE AND HAD LITTLE TO NO IMPACT ON OUR SENSIBLE WEATHER OVER THE WEEKEND. NOW JUST ABOUT ALL THE MODELS, MAINLY THE NAM, GFS, AND ECMWF, HAVE SHIFTED THIS FEATURE PRETTY FAR TO THE WEST SO THAT IT ACTUALLY WILL BE PLACED ACROSS CENTRAL MARYLAND BY SATURDAY EVENING. WITH THE PRESENCE OF THE MID-LEVEL FEATURE A WEAK SURFACE INFLECTION DEVELOPS AND HUGS THE COAST. THIS WILL PRODUCE A ROBUST EASTERLY FETCH SLINGING AMPLE LOW-LEVEL MOISTURE ACROSS THE AREA. DUE TO THIS TEMPERATURES ON SATURDAY SHOULD BE ABOUT 5 DEGREES BELOW NORMAL UNDER THE MOSTLY CLOUDY SKIES. THE MID-LEVEL LOW, CAUGHT UP IN THE SPLIT UPPER LEVEL FLOW, TAKES ITS TIME SHEARING OUT TO OUR EAST. LOOKS AS THOUGH THE VORT LOBE WILL PULL OUT TOWARDS THE EAST BY LATE SUNDAY AS THE ZONAL FLOW STRENGTHENS AHEAD OF THE NEXT SHORTWAVE PASSAGE. THIS ENERGY WILL PUSH A COLD FRONT THROUGH BY TUESDAY AFTERNOON AND OFF TO OUR SOUTHEAST BY WEDNESDAY. TEMPERATURES WILL BE A BIT WARMER, NEAR NORMAL, SUNDAY THROUGH TUESDAY AND WITH CONTINUED MOISTURE ADVECTION TAKING PLACE AND THE FRONT NEARING, CONVECTIVE ACTIVITY LOOKS VERY POSSIBLE. THE FRONT TO OUR SOUTHEAST AND ISSAC SOMEWHERE OVER THE GOM STATES, BY WEDNESDAY, THE TWO FEATURES BEGIN TO INTERACT. STILL NOT ENTIRELY SURE HOW THE SCENARIO WILL PLAY OUT AND BEING NEARLY A WEEK AWAY, NO ONE DOES, BUT THE FRONT MAY BE OUR SAVING GRACE. IT COULD KEEP MOST, IF NOT ALL OF THE TROPICAL MOISTURE TO OUR SOUTH AND EAST AND SPARE THE REGION COMPLETELY, ESPECIALLY HEADING INTO LABOR DAY WEEKEND, OR IT COULD TRACK ALONG THE BAROCLINIC ZONE AND INTO OUR NECK OF THE WORDS BY LATE IN THE PERIOD. ALL THAT CAN REALLY BE SAID IS TO KEEP AN EYE ON THE OFFICIAL NHC TRACK AND ALWAYS NOTE THE CONE OF UNCERTAINTY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A VFR FORECAST FOR ALL TAF SITES THROUGH THIS EVENING EXCEPT KMIV. SOME FAIR WX VFR CUMULUS CLOUDS ARE FORMING AND CIRRUS WILL PERSIST ON TOP OF THEM THROUGH THE AFTERNOON. WE ARE NOT EXPECTING ANY CU BASED CIG AT THE TAF SITES. ISOLATED SHOWERS HAVE DEVELOPED ON THE DELAWARE BAY BREEZE. BUT OTHER THAN KMIV, NO OTHER SITE IS EXPECTED TO BE AFFECTED. THE BAY BREEZE FRONT HAS FORMED ALONG THE DELAWARE BAY WITH A SEA BREEZE FRONT IN EASTERN CUMBERLAND...WESTERN ATLANTIC...SHAMONG TWP IN BURLINGTON...NEAR TOMS RIVER AND APPROACHING FREEHOLD IN MONMOUTH COUNTY. THIS FEATURE SHOULD MOVE WESTWARD AS THE DAY PROGRESSES AND WHETHER A DISCERNIBLE FRONT OR NOT, SHOULD GET TO THE I95 CORRIDOR AIRPORTS (LIKE YESTERDAY) LATER THIS AFTERNOON OR EARLY THIS EVENING. WINDS WILL BE LIGHT GENERALLY LESS THAN 10 KTS. AT KABE AND KRDG LIGHT SOUTH WINDS ARE FORECAST INTO EARLY THIS EVENING. OVERNIGHT LIGHT AND VARIABLE (IF NOT CALM) WINDS ARE FORECAST ALONG WITH MORE CIRRUS. WE USED THIS MORNING AS A GUIDE TO CARRY SOME LIGHT MVFR CONDITIONS DUE TO FOG AT THE MORE RURAL TERMINALS TOWARD MORNING. WE SUSPECT SOME IFR CONDITIONS SHOULD OCCUR AGAIN AT SMALLER AND MORE RURAL AIRPORTS. ANY FOG SHOULD BURN OFF QUICKLY WITH VFR CONDITIONS FORECAST TO RETURN (WHERE FOG IS PRESENT) BY 13Z, SIMILAR TO THE PAST TWO MORNINGS. MORE CIRRUS IS FORECAST WITH OTHERWISE VFR CONDITIONS CONTINUING. WINDS FRIDAY MORNING ARE FORECAST TO START FROM THE NORTHNORTHEAST AND SHOULD SLOWLY VEER TO THE EAST AND SOUTHEAST AS THE DAY PROGRESSES. SPEEDS SHOULD REMAIN BELOW 10 KNOTS. OUTLOOK... FRI NIGHT - TUESDAY...VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH AN EAST TO SOUTHEAST WIND BY SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY. && .MARINE... HIGH PRESSURE OVER THE EASTERN SEABOARD WILL KEEP BOTH SEAS AND WINDS BELOW SCA CONDITIONS THROUGH FRIDAY. THE UP THE DELAWARE BAY BREEZE THIS AFTERNOON SO FAR HAS AVERAGED 10 KTS. WE MAY BE A BIT TOO ROBUST WITH SPEEDS THE REST OF THIS AFTERNOON AND EARLY THIS EVENING. OVERALL THROUGH FRIDAY, WHILE THE ONSHORE FLOW AND SEAS SHOULD START INCREASING, WE ARE NOT EXPECTING TO BE CLOSE TO SCA CONDITIONS BY THE END OF THE DAY ON FRIDAY. OUTLOOK... SUB-ADVISORY CONDITIONS TO START THE OUTLOOK PERIOD WITH HIGH PRESSURE IN CONTROL OF OUR WEATHER THROUGH EARLY SATURDAY. A WEAK LOW PRESSURE TRIES TO DEVELOP LATER ON SATURDAY TO THE SOUTH OF OUR WATERS AND THE PRESSURE GRADIENT TIGHTENS A BIT. EAST TO NORTHEAST WINDS WILL INCREASE UPWARDS OF 15 TO 20 KNOTS AND GUST OVER 25 KNOTS SO A SMALL CRAFT SITUATION LOOKS VERY POSSIBLE. LONG EAST-SOUTHEASTERLY FETCH WILL ALSO ALLOW SEAS TO BEGIN TO BUILD LATER ON SATURDAY AND COULD EXCEED 5 FEET BY LATE SATURDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON FROM SATURDAY ONWARD WITH A HIGHER CHANCE BY TUESDAY AS A COLD FRONT MOVES THROUGH. && .RIP CURRENTS... DUE TO AN ONSHORE FLOW...THE MODERATE RISK OF RIP CURRENTS CONTINUES THROUGH THE REST OF TODAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HEAVENER NEAR TERM...GIGI SHORT TERM...GIGI LONG TERM...HEAVENER AVIATION...GIGI/HEAVENER MARINE...GIGI/HEAVENER RIP CURRENTS...GIGI
Hazardous weather outlook, Aug 23, 3:42 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 342 PM EDT THU AUG 23 2012 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-241945- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 342 PM EDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-241945- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 342 PM EDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DURING FRIDAY AND SATURDAY, A MODERATE RISK OF RIP CURRENTS IS POSSIBLE AS A VERY LONG PERIOD SOUTHEASTERLY SWELL REACHES THE COASTS OF DELAWARE AND NEW JERSEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-241945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 342 PM EDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Areal Flood Advisories in New Jersey, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.